Cancer Home > Zanosar Overdose

Vomiting, kidney damage, or liver problems could occur if someone receives too much Zanosar (streptozocin). The specific effects would depend on how much of the drug was used and whether it was combined with other medications. If an overdose does occur, a healthcare provider would likely provide supportive care, such as close monitoring of the kidneys, liver, and blood cell counts.

Can You Receive Too Much Zanosar?

Zanosar® (streptozocin) is a prescription chemotherapy medication used in people who have a certain type of pancreatic cancer (cancer of the pancreas). This drug is normally given by a healthcare provider in a healthcare setting. Therefore, an intentional overdose is unlikely to occur.
 
However, a miscalculation of the dose or other errors could result in too much Zanosar being given. The specific effects of an overdose would likely vary, depending on a number of factors, including the Zanosar dosage and whether it was given with any other medications or substances.
 

Effects of an Overdose

At this time, it is not entirely known what to expect from an overdose with Zanosar. Based on the known side effects of the medicine, possible symptoms may include but are not limited to:
 
  • Nausea and vomiting
  • Kidney damage
  • Liver problems
  • Pain, redness, swelling, burning, or stinging at the injection site
  • Low blood cell counts, which could cause:
 
    • Infections
    • Anemia
    • Bleeding.
 

Treatment Options for a Zanosar Overdose

If the overdose is discovered while the injection is being given, the dose will be stopped. Treatment will also include supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment for a Zanosar overdose may include close monitoring of the kidneys, liver, and blood cell counts.
 
Medications may also be given to treat severe nausea and vomiting. There is no known antidote for a Zanosar overdose.
 
It is important to seek immediate medical attention if you believe you or someone else may have received too much.
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics

Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.